Pairwise Comparison and Selection Temperature in Evolutionary Game Dynamics

DSpace/Manakin Repository

Pairwise Comparison and Selection Temperature in Evolutionary Game Dynamics

Show simple item record

dc.contributor.author Traulsen, Arne
dc.contributor.author Pacheco, Jorge M.
dc.contributor.author Nowak, Martin A.
dc.date.accessioned 2010-05-05T13:47:15Z
dc.date.issued 2007
dc.identifier.citation Traulsen, Arne, Jorge M Pacheco, Martin A. Nowak. 2007. Pairwise comparison and selection temperature in evolutionary game dynamics. Journal of Theoretical Biology 246(3): 522-529. en_US
dc.identifier.issn 0022-5193 en_US
dc.identifier.uri http://nrs.harvard.edu/urn-3:HUL.InstRepos:4054436
dc.description.abstract Recently, the frequency-dependent Moran process has been introduced in order to describe evolutionary game dynamics in finite populations. Here, an alternative to this process is investigated that is based on pairwise comparison between two individuals. We follow a long tradition in the physics community and introduce a temperature (of selection) to account for stochastic effects. We calculate the fixation probabilities and fixation times for any symmetric 2×2 game, for any intensity of selection and any initial number of mutants. The temperature can be used to gauge continuously from neutral drift to the extreme selection intensity known as imitation dynamics. For some payoff matrices the distribution of fixation times can become so broad that the average value is no longer very meaningful. en_US
dc.description.sponsorship Mathematics en_US
dc.description.sponsorship Organismic and Evolutionary Biology en_US
dc.language.iso en_US en_US
dc.publisher Elsevier en_US
dc.relation.isversionof doi:10.1016/j.jtbi.2007.01.002 en_US
dash.license LAA
dc.subject stochastic effects en_US
dc.subject finite populations en_US
dc.subject evolutionary game theory en_US
dc.title Pairwise Comparison and Selection Temperature in Evolutionary Game Dynamics en_US
dc.type Journal Article en_US
dc.description.version Accepted Manuscript en_US
dc.relation.journal Journal of Theoretical Biology en_US
dash.depositing.author Nowak, Martin A.
dc.date.available 2010-05-05T13:47:15Z

Files in this item

Files Size Format View
Nowak_PairwiseComparison.pdf 133.6Kb PDF View/Open

This item appears in the following Collection(s)

  • FAS Scholarly Articles [6948]
    Peer reviewed scholarly articles from the Faculty of Arts and Sciences of Harvard University

Show simple item record

 
 

Search DASH


Advanced Search
 
 

Submitters